Alert archive / Texas / Red Flag Warnings in 2006

Red Flag Warning 15, NWS Brownsville, TX

April 15, 20065 counties in Texas

NWS Brownsville, TX issued this red flag warning at Apr 15, 2006, 4:07 AM CDT for 5 counties in Texas. It took effect at Apr 15, 2006, 9:00 AM CDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 15, 2006, 4:07 AM CDT (09:07 UTC)
In effect from
Apr 15, 2006, 9:00 AM CDT
Expired
Apr 15, 2006, 7:00 PM CDT
In force
10 hr
Issued by
NWS Brownsville, TX

Counties Brooks County, TX, Cameron County, TX, Hidalgo County, TX, Kenedy County, TX, Willacy County, TX

The radar

The Brownsville radar (KBRO), 86 km from the middle of the area, began a volume at 09:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 00:00Z, 9.1 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 00:00Z on 2006-04-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 27 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 00:00Z on 2006-04-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
27 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
899 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
94 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KBRO 150907
RFWBRO

RED FLAG WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
407 AM CDT SAT APR 15 2006

...RED FLAG WARNING IN EFFECT FOR PORTIONS OF DEEP SOUTH TEXAS...

.A STRONG SURFACE PRESSURE GRADIENT WILL RESULT IN STRONG WINDS 
IN THE 25 TO 30 MPH RANGE WITH SOME HIGHER GUSTS POSSIBLE OVER
DEEP SOUTH TEXAS LATER THIS MORNING AND INTO THIS AFTERNOON. THIS
WILL COMBINE WITH RELATIVE HUMIDITY VALUES FALLING INTO THE 30 TO
45 PERCENT RANGE OVER THE EASTERN PORTIONS OF DEEP SOUTH TEXAS TO
PRODUCE NEAR CRITICAL FIRE WEATHER CONDITIONS TODAY.

TXZ250-251-253>257-151800-
/O.NEW.KBRO.FW.W.0015.060415T1400Z-060416T0000Z/
BROOKS-KENEDY-HIDALGO-INLAND WILLACY-INLAND CAMERON-
COASTAL WILLACY-COASTAL CAMERON-
407 AM CDT SAT APR 15 2006

...RED FLAG WARNING IN EFFECT FROM 9 AM THIS MORNING TO 7 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM CDT
THIS EVENING. 

A STRONG SURFACE PRESSURE GRADIENT WILL RESULT IN STRONG SOUTHERLY 
WINDS IN THE 25 TO 30 MPH RANGE OVER DEEP SOUTH TEXAS LATER THIS
MORNING AND THIS AFTERNOON. THIS WILL COMBINE WITH RELATIVE
HUMIDITY VALUES FALLING INTO THE 30 TO 45 PERCENT RANGE OVER THE
EASTERN PORTIONS OF DEEP SOUTH TEXAS TO PRODUCE CRITICAL FIRE
WEATHER CONDITIONS. LATER THIS EVENING...THE STRONG WINDS WILL
DIMINISH INTO THE 10 TO 20 MPH RANGE AFTER SUNSET AND THE RELATIVE
HUMIDITY VALUES WILL INCREASE BACK INTO THE 75 TO 85 PERCENT RANGE
BY EARLY SUNDAY MORNING WHICH WILL DIMINISH THE FIRE POTENTIAL.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
2 follow-up statements
000 
WWUS84 KBRO 151220
RFWBRO

RED FLAG WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
720 AM CDT SAT APR 15 2006

...RED FLAG WARNING IN EFFECT FOR PORTIONS OF DEEP SOUTH TEXAS...

.A STRONG SURFACE PRESSURE GRADIENT WILL RESULT IN SOUTH SOUTHEAST
WINDS OF 25 TO 30 MPH WITH SOME HIGHER GUSTS POSSIBLE OVER DEEP
SOUTH TEXAS LATER THIS MORNING AND INTO THIS AFTERNOON. THIS WILL
COMBINE WITH MINIMUM RELATIVE HUMIDITY VALUES OF 30 TO 40 PERCENT
OVER THE EASTERN PORTIONS OF DEEP SOUTH TEXAS TO PRODUCE CRITICAL
FIRE WEATHER CONDITIONS TODAY.

TXZ250-251-253>257-152030-
/O.CON.KBRO.FW.W.0015.060415T1400Z-060416T0000Z/
BROOKS-KENEDY-HIDALGO-INLAND WILLACY-INLAND CAMERON-
COASTAL WILLACY-COASTAL CAMERON-
720 AM CDT SAT APR 15 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

WINDY CONDITIONS WILL DEVELOP SHORTLY AFTER SUNRISE WITH WINDS 
IN THE 25 TO 30 MPH RANGE BY NOON TODAY. MINIMUM RELATIVE
HUMIDITY VALUES OF 30 TO 40 PERCENT COMBINED WITH GUSTY WINDS ACROSS
THE REGION ARE LIKELY TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS.
THE STRONG WINDS WILL DIMINISH BELOW 20 MPH AFTER SUNSET AND THE
RELATIVE HUMIDITY VALUES WILL RECOVER TO NEAR 85 PERCENT BY EARLY
SUNDAY MORNING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
000 
WWUS84 KBRO 151904
RFWBRO

RED FLAG WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
204 PM CDT SAT APR 15 2006

...RED FLAG WARNING IN EFFECT FOR PORTIONS OF DEEP SOUTH TEXAS...
...FIRE WEATHER WATCH IN EFFECT SUNDAY AFTERNOON...

.WINDS WILL INCREASE QUICKLY AFTER SUNRISE WITH SOUTH SOUTHEAST 
WINDS OF 20 TO 25 MPH BY MIDDAY. WINDS ARE EXPECTED TO REACH
25 TO 30 MPH THIS AFTERNOON WITH GUSTS ABOVE 35 MPH. MOSTLY CLEAR 
SKIES WITH FULL SUN TODAY SHOULD ALLOW STRONGER WINDS TO LAST
UNTIL SUNSET. EXCEPTIONAL DROUGHT CONDITIONS ACROSS THE REGION 
CONTINUE WITH NO RAIN EXPECTED THROUGH THE WEEKEND. DAYTIME 
MINIMUM RELATIVE HUMIDITY VALUES ARE EXPECTED BETWEEN 28 AND 
33 PERCENT ACROSS THE INLAND AREAS WITH 37 TO 42 PERCENT VALUES
ALONG THE COAST.

TXZ250-251-253>257-160000-
/O.NEW.KBRO.FW.A.0007.060416T1600Z-060417T0100Z/
/O.CON.KBRO.FW.W.0015.000000T0000Z-060416T0000Z/
BROOKS-KENEDY-HIDALGO-INLAND WILLACY-INLAND CAMERON-
COASTAL WILLACY-COASTAL CAMERON-
204 PM CDT SAT APR 15 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...
...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM
CDT THIS EVENING. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

TXZ252-160315-
/O.NEW.KBRO.FW.A.0007.060416T1600Z-060417T0100Z/
STARR-
204 PM CDT SAT APR 15 2006

...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING. 

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this red flag warning went out at Apr 15, 3:49 AM CDT, 18 minutes earlier.

Area forecast discussion, Apr 15, 3:49 AM CDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
349 AM CDT SAT APR 15 2006

.DISCUSSION...MAIN CONCERN OF THE FORECAST FOR THE NEXT 24 HOURS
WILL BE STRONG WINDS THAT ARE EXPECTED TO DEVELOP LATER THIS
MORNING AND PERSIST UNTIL THE EARLY EVENING HOURS. MESOSCALE
FORECASTER HAS OPTED TO HANDLE THIS SCENARIO WITH A RED FLAG
WARNING AND WIND ADVISORY FOR THE CENTRAL AND EASTERN PORTIONS OF
THE BRO CWFA. AFTER WINDS DECREASE TONIGHT...MAV GUIDANCE SUGGESTS
A RE-DEVELOPMENT OF STRONG WINDS FOR SUNDAY...BUT NOT AS STRONG AS
WIND SPEEDS FOR TODAY. SUCCESSIVE SHIFTS WILL NEED TO WEIGH THE
NEED FOR ANOTHER RED FLAG WARNING AND WIND ADVISORY FOR SUNDAY.
OTHERWISE...HIGH PRESSURE AT THE SURFACE AND IN THE MID-LEVELS OF
THE ATMOSPHERE WILL CONTINUE THE VERY WARM AND DRY WEATHER PATTERN
TODAY THROUGH EARLY NEXT WEEK. MIDDLE TO LATE NEXT WEEK...THE
COMBINATION OF SOME MOISTURE POOLING OVER DEEP SOUTH TEXAS AND A
MORE SOUTHWEST TO NORTHEAST ORIENTED FLOW AT THE 500 MB LEVEL WITH
SOME EMBEDDED WEAK IMPULSES WILL ALLOW FOR AN INCREASE IN CLOUD
COVER AND THE SLIGHT CHANCE OF A SHOWER OR THUNDERSTORM DAILY
DURING THAT TIME PERIOD.
&&

.MARINE...CURRENT OBS FROM BUOY020 INDICATE THAT THE SOUTHEAST WINDS
HAVE INCREASED INTO THE 15 TO 20 KNOT RANGE WITH SWELLS AT AROUND 4
FEET. A STRONG 500 MILLIBAR TROUGH DIGGING ACROSS THE CENTRAL U.S.
TODAY WILL INCREASE THE SURFACE PGF ACROSS THE CENTRAL AND SOUTHERN
PLAINS STATES TODAY REQUIRING AN SCA FOR BOTH THE BAY AND GULF
WATERS. A MODERATE TO STRONG PGF WILL PERSIST INTO SUNDAY AS THE
SURFACE LOW EXITS OUT TO THE NORTHEASTERN U.S. A SECOND TROUGH
ENTERS THE WESTERN AND CENTRAL U.S. ON TUESDAY WHICH WILL PRODUCE
YET ANOTHER SURFACE LOW OVER THE MIDWEST TIGHTENING UP THE PGF
ONCE AGAIN. THIS 500 MB TROUGH CLOSES OFF AROUND MIDWEEK RESULTING
IN SLOWER EASTWARD PROGRESSION OF THE FEATURE. THIS WILL MAINTAIN
MODERATE TO STRONG ONSHORE FLOW THROUGHOUT THE UPCOMING CWF PERIOD
WHICH WILL KEEP WIND AND SEAS NEAR OR EXCEEDING SCA THROUGH
THURSDAY.
&&

.AVIATION...THE BRO VWP SHOWS A STRONG SOUTH LLJ IN PLACE OVER THE
REGION WITH 30 TO 40 KNOTS OF WIND JUST OFF OF THE SURFACE. THIS
WILL MIX ON DOWN TO THE SURFACE LATER TODAY AS THE AFTERNOON
HEATING INCREASES. IR SATELLITE IMAGERY SHOWS SOME LOW LEVEL CLOUD
DECKS FORMING OVER THE WESTERN HALF OF THE BRO CWFA THIS MORNING.
THESE MAY PRODUCE SOME REDUCED CEILINGS LATER THIS MORNING
ESPECIALLY FOR THE MFE AND HRL AREAS. BUT THE INCREASED MIXING
SHOULD SCATTER OUT THESE DECKS AFTER SUNRISE. THE STRONG LLJ THIS
MORNING WILL REQUIRE A MENTION OF LLWS IN THE SHORT TERM WITH THE
SURFACE WINDS CURRENTLY REPORTED FROM THE SOUTHEAST AT ONLY AROUND
10 KNOTS AT BRO...HRL AND MFE. CURRENT TAF WORDING LOOKS OK WITH
NO MAJOR CHANGES NEEDED.
&&

.FIRE WEATHER...THE INCREASING PGF TODAY WILL PUSH CONDITIONS TO
NEAR OR IN EXCESS OF RED FLAG WARNING LEVELS. WILL POST ONE FOR
THE EASTERN PORTIONS OF THE BRO CWFA WHERE THE PGF WILL BE THE
STRONGEST.
&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  86  74  89  76  91 /   0   0   0   0   0
BROWNSVILLE          87  73  91  75  94 /   0   0   0   0   0
HARLINGEN            89  71  93  74  96 /   0   0   0   0   0
MCALLEN              91  72  95  75  97 /   0   0   0   0   0
RIO GRANDE CITY      95  71 100  72 100 /   0   0   0   0   0
SOUTH PADRE ISLAND   83  73  85  75  88 /   0   0   0   0   0
&&

.BRO WATCHES/WARNINGS/ADVISORIES...
SCA GMZ130-132-135-150-155-170-175 13Z SATURDAY UNTIL 03Z SUNDAY.
RED FLAG WARNING TXZ250-251-253>257 14Z SATURDAY UNTIL 00Z SUNDAY.
WIND ADVISORY TXZ250-251-253>257 14Z SATURDAY UNTIL 00Z SUNDAY.
&&

THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT:
HTTP://WWW.SRH.NOAA.GOV/BRO

SYNOPTIC/GRIDS...TOMASELLI/66
MARINE/AVIATION/MESO...SPEECE/60
Hazardous weather outlook, Apr 14, 6:00 AM CDT, 22 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
600 AM CDT FRI APR 14 2006

TXZ248>257-151100-
BROOKS-COASTAL CAMERON-COASTAL WILLACY-HIDALGO-INLAND CAMERON-
INLAND WILLACY-JIM HOGG-KENEDY-STARR-ZAPATA-
600 AM CDT FRI APR 14 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

A SMALL CRAFT ADVISORY IS LIKELY FOR THE LAGUNA MADRE DURING THE
DAY AND EARLY EVENING ON SATURDAY AND FOR ALL OF THE LOWER TEXAS
GULF COASTAL WATERS SATURDAY AND SUNDAY DUE TO AN INCREASE IN THE
WINDS AND SEAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

SPEECE

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 15, 3:48 AM CDTWind AdvisoryBROBrooks, Cameron, Hidalgo, Kenedy, Willacy15 hr
Apr 15, 2:04 PM CDTFire Weather WatchBROBrooks, Cameron, Hidalgo, Kenedy, Starr, Willacy14 hr

Nearby

Red Flag Warnings in Texas, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.